Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 19, 2009, 5:58 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 19, 2009, 11:00 AM CST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2009, 5:58 AM CST (11:58 UTC)
- In effect from
- Jan 19, 2009, 11:00 AM CST
- Expired
- Jan 19, 2009, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 3:48 PM CST | WILDFIRE 350 | 5 Sw Guymon, OK | *** 1 INJ *** WILDFIRE OCCURRED ON U.S. HIGHWAY 54 AND WAS CAUSED BY HAY TRUCK WHICH HAD CAUGHT FIRE. HIGH WINDS DROVE THE FIRE DIRECTLY TOWARD HOMES AND OTHER PROPERTY. THE DRIVER OF THE HAY TRUCK RECEIVED BURN INJURIES TO HIS HANDS AND ARMS. THE TRUCK...TRAI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 12.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5802 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 191158 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 558 AM CST MON JAN 19 2009 OKZ001>003-TXZ001>020-192200- /O.UPG.KAMA.FW.A.0002.090119T1700Z-090120T0000Z/ /O.NEW.KAMA.FW.W.0002.090119T1700Z-090120T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 558 AM CST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO WINDY CONDITIONS AND LOW MINIMUM RELATIVE HUMIDITY VALUES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF ABOVE NORMAL TEMPERATURES IN THE MIDDLE 60S TO AROUND 70 DEGREES...DRY FUELS...NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 7 AND 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS TODAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. CONDITIONS ARE EXPECTED TO IMPROVE SHORTLY AFTER SUNSET AS WINDS DIMINISH AND RELATIVE HUMIDITIES INCREASE TO ABOVE CRITICAL VALUES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ ANDRADE
4 follow-up statements
000 WWUS84 KAMA 191719 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1119 AM CST MON JAN 19 2009 OKZ001>003-TXZ001>020-192200- /O.CON.KAMA.FW.W.0002.000000T0000Z-090120T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1119 AM CST MON JAN 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO WINDY CONDITIONS AND LOW MINIMUM RELATIVE HUMIDITY VALUES. THE COMBINATION OF ABOVE NORMAL TEMPERATURES...DRY FUELS...NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 7 AND 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON HOURS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. CONDITIONS ARE EXPECTED TO IMPROVE SHORTLY AFTER SUNSET AS WINDS DIMINISH AND RELATIVE HUMIDITIES INCREASE TO ABOVE CRITICAL VALUES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ GOEHRING
000 WWUS84 KAMA 192130 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CST MON JAN 19 2009 OKZ001>003-TXZ001>020-200000- /O.CON.KAMA.FW.W.0002.000000T0000Z-090120T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 330 PM CST MON JAN 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO WINDY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES. THE COMBINATION OF ABOVE NORMAL TEMPERATURES...DRY FUELS... NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THROUGH THE LATE AFTERNOON HOURS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. CONDITIONS ARE EXPECTED TO IMPROVE SHORTLY AFTER SUNSET AS WINDS DIMINISH AND RELATIVE HUMIDITIES INCREASE TO ABOVE CRITICAL VALUES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ GOEHRING
000 WWUS84 KAMA 192342 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 542 PM CST MON JAN 19 2009 OKZ001>003-TXZ001>020-200100- /O.EXT.KAMA.FW.W.0002.000000T0000Z-090120T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 542 PM CST MON JAN 19 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE COMBINATION OF ABOVE NORMAL TEMPERATURES...DRY FUELS... NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. CONDITIONS ARE EXPECTED TO IMPROVE ABOUT ONE HOUR AFTER SUNSET AS WINDS DIMINISH AND RELATIVE HUMIDITIES INCREASE TO ABOVE CRITICAL VALUES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ COCKRELL
000 WWUS84 KAMA 200056 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CST MON JAN 19 2009 ...CRITICAL FIRE WEATHER CONDITIONS COMING TO AN END... .WINDS WILL DIMINISH THIS EVENING...AND RELATIVE HUMIDITY VALUES WILL INCREASE. THIS WILL MARK THE END OF THE CRITICAL FIRE WEATHER CONDITIONS THAT WERE EXPERIENCED EARLIER TODAY. OKZ001>003-TXZ001>020-200200- /O.EXP.KAMA.FW.W.0002.000000T0000Z-090120T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 656 PM CST MON JAN 19 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL INCREASE THROUGH THE NIGHT. THIS WILL MARK THE END OF THE CRITICAL FIRE WEATHER CONDITIONS EXPERIENCED EARLIER TODAY. $$ COCKRELL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 19, 5:36 AM CST, 22 minutes earlier.
Area forecast discussion, Jan 19, 5:36 AM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
536 AM CST MON JAN 19 2009
.AVIATION...
FOR THE 12 UTC TAFS...QUIET FLYING WX CONDITIONS EXPECTED THROUGH
THE PERIOD AS ONLY VFR CONDITIONS ARE EXPECTED. HIGHLY AMPLIFIED
UPPER RIDGE REMAINS PARKED OVER THE WESTERN U.S. WHICH WILL MAINTAIN
NORTHWEST FLOW ALOFT OVER THE SOUTHERN PLAINS. EXPECT GUSTY NORTHWEST
WINDS TODAY DUE TO A FAIRLY TIGHT PRESSURE GRADIENT WITH SFC
ANTICYCLONE OVER THE ROCKIES AND RETREATING LOW PRESSURE SYSTEM OVER
THE EASTERN GREAT LAKES. STRONG MIXING LATER THIS MORNING WILL YIELD
WINDS GUSTING TO 30-34 KTS. WINDS WILL DIMINISH WITH THE LOSS OF
DAYTIME HEATING THIS EVENING ALTHOUGH SPEEDS WILL REMAIN ABOVE
12 KTS.
CLK
&&
.PREV DISCUSSION... /ISSUED 458 AM CST MON JAN 19 2009/
DISCUSSION...
MAIN STORY TODAY WILL BE THE WINDS. HAVE STEPPED UP THE SPEEDS ALL
ZONES...AND HAVE INCLUDED GUSTS OF 40 TO 45 MPH IN THE GRIDS. DRY WX
TO PERSIST. OTHERWISE...QUIET WX PATTERN TO CONTINUE THRU THURSDAY
WITH WELL ABV NORMAL TEMPS FOR JANUARY.
MEDIUM RANGE MODELS DISAGREE ON HOW TO HANDLE NEXT SURGE OF COLD AIR
LATE THIS WEEK. GFS APPEARS TO BE STRUGGLING WITH UA PATTERN AND MAY
NOT BE HANDLING COLD FRONT VERY WELL. AS SUCH...HAVE GONE WITH THE
ECMWF THIS PCKG. REFER TO PREEPD FOR MORE INFO. THEREFORE...BROUGHT
COLD FRONT THRU THE AREA FRI MORNING...AND UNDERCUT MEXMOS TEMPS
ACCORDINGLY FOR THU NIGHT...FRI...FRI NIGHT...AND A LITTLE ON SAT.
THERE IS SOME POTENTIAL FOR IT TO BE COLDER CONSIDERING SOURCE REGION
OF THIS PROJECTED AIRMASS. LATER SHIFTS WILL NEED TO WATCH CLOSELY.
NO POPS THIS PCKG. FINALLY...WILL COMMENT THAT ECMWF BRINGS DOWN
ANOTHER STRONG COLD FRONT NEXT MONDAY WHILE GFS DOES NOT. BEST TO GO
WITH A CONSERVATIVE APPROACH THIS FAR OUT PENDING BETTER AGREEMENT
AMONG MEDIUM RANGE MODELS.
ANDRADE
FIRE WEATHER...
THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES...NORTHWEST TO
NORTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH...AND FORECAST
MINIMUM RELATIVE HUMIDITIES OF 7 TO 15 PERCENT WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS BEGINNING LATE THIS MORNING AND CONTINUING
THROUGH THE AFTERNOON HOURS. A RED FLAG WARNING WILL GO INTO EFFECT
FOR THE OK AND TX PNHDLS AT 11 AM AND END AT 6 PM CST TODAY. MINIMUM
RH VALUES OF AROUND 15 PERCENT ARE ALSO POSSIBLE ON TUESDAY AND
WEDNESDAY. HOWEVER...WINDS WILL GENERALLY BE BELOW 20 MPH BOTH DAYS...
SO RED FLAG CRITERIA ARE NOT EXPECTED TO BE ACHIEVED.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...
TEXAS.
&&
05/02Hazardous weather outlook, Jan 19, 5:50 AM CST, 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 550 AM CST MON JAN 19 2009 OKZ001>003-TXZ001>020-191900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 550 AM CST MON JAN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE COMBINATION OF WELL ABOVE NORMAL DAYTIME TEMPERATURES...NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...AND FORECAST MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THE PANHANDLES FROM 11 AM UNTIL 6 PM TODAY. IN ADDITION CAUTION IS ADVISED ON AREA LAKES DUE TO GUSTY NORTH TO NORTHWEST WINDS TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.